It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Myositis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-22-2010, 04:55 PM   #1
bxq bxq is offline
Junior Member
(female)
 
Join Date: Jan 2009
Location: Brockton, MA USA
Posts: 46
bxq HB User
Tapering Off Prednisone

Hi,

Doctors have tried for 2.5 years to wean me off Prednisone. Even with monthly IVIG infusion treatments,, I am unable to go below 9mg of Prednisone. My CK level elevates, and I get a good amount of pain from inflammation.

Has anyone ever had problems weaning off Prednsione?

 
Old 08-28-2010, 11:38 PM   #2
Junior Member
(female)
 
TiffanyL's Avatar
 
Join Date: Mar 2006
Location: Oregon
Posts: 28
TiffanyL HB User
Re: Tapering Off Prednisone

I have had trouble with getting off of prednisone just like you. I was on prednisone at 10 mgs, and flared every time I tried to reduce it. Finally, after about 5 years of 10 mgs, I was able to get down to 7.5 mgs, but no lower. My bones have really suffered, and I try really hard to keep my daily steroid use to a minimum. I have had elevated cpks for quite awhile with a low grade fever (over a year), but I try to weigh this health issue with my others such as bone health. My doctor did switch me over to hydrocortisone (60 mg total a day) gradually with the thought that this would be easier on my kidneys. Maybe weigh the risks of this med with your overall health. Kind of a no win situation unfortunately. Hang in there.

 
Sponsors Lightbulb
   
Old 09-07-2010, 07:08 PM   #3
Newbie
(female)
 
Join Date: Sep 2010
Location: tralee, co.Kerry,ireland
Posts: 1
swarthy HB User
Re: Tapering Off Prednisone

Quote:
Originally Posted by bxq View Post
Hi,

Doctors have tried for 2.5 years to wean me off Prednisone. Even with monthly IVIG infusion treatments,, I am unable to go below 9mg of Prednisone. My CK level elevates, and I get a good amount of pain from inflammation.

Has anyone ever had problems weaning off Prednsione?
it took me 2 years to reduce from 10mg to 5mg, i spent 2 months to reduce 1mg, by by taking 10mg for 3days 9mg for one day, and so on. after 2 weeks i would add another day of 9mg. it is very slow but it worked for me. good luck

 
Old 10-11-2010, 04:18 PM   #4
Newbie
(female)
 
Join Date: Oct 2010
Location: Middleburg, Fl USA
Posts: 9
Iodine64 HB User
Re: Tapering Off Prednisone

I have been on Medrol , a steroid, for 25 years and am having a hard time trying to get off of it. My cortisol levels go very low or the polymyositis kicks back in and we have to up the steroids.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Treating Early Lupus with Prednisone? Scared and looking for advice. thinkfast Lupus 11 07-20-2008 10:35 PM
Prednisone tapering question suki1724 Asthma 1 06-10-2008 01:44 PM
Tapering & VERY FATIGUED maggie0704 Addiction & Recovery 3 07-06-2007 07:00 PM
prednisone lobster327 Back Problems 6 03-10-2007 02:26 AM
On Prednisone because of immune system. mergatroy Immune Disorders 8 09-19-2006 01:50 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



CROSTHWAITE (2), duncan1 (1), shar621 (1), sportie7 (1), Testkit (1), lydmom (1), blessedtobeme (1), dutchess99 (1), allizfullofluv (1), danni j (1)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (896), Titchou (832), janewhite1 (823), Gabriel (757), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 04:36 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!